Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 1007, NWS Seattle, WA

June 12, 2012

NWS Seattle, WA issued this small craft advisory at Jun 12, 2012, 2:41 AM PDT. It took effect at Jun 12, 2012, 3:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2012, 2:41 AM PDT (09:41 UTC)
In effect from
Jun 12, 2012, 3:00 PM PDT
Expired
Jun 12, 2012, 11:40 PM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WHUS76 KSEW 120941
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 AM PDT TUE JUN 12 2012

PZZ131-132-121745-
/O.NEW.KSEW.SC.Y.1007.120612T2200Z-120613T1900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
241 AM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL AND EASTERN
U.S. STRAIT OF JUAN DE FUCA FROM 3 PM THIS AFTERNOON TO NOON PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON UNTIL
NOON WEDNESDAY.

* WIND AND WAVES...WESTERLY WINDS WILL RISE TO 15 TO 25 KNOTS
  LATER TODAY AND THEN PERSIST THROUGH WEDNESDAY MORNING. WIND
  WAVES WILL BUILD TO 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
254 
WHUS76 KSEW 122203
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 PM PDT TUE JUN 12 2012

PZZ131-132-131030-
/O.EXT.KSEW.SC.Y.1007.000000T0000Z-120614T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...WESTERLY WINDS WILL RISE TO 15 TO 25 KNOTS THIS
  EVENING WITH WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
548 
WHUS76 KSEW 130354
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 PM PDT TUE JUN 12 2012

PZZ131-132-131200-
/O.CON.KSEW.SC.Y.1007.000000T0000Z-120614T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL AND
EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...WESTERLY WINDS OF 15 TO 30 KNOTS WILL LIKELY
  PERSIST THROUGH WEDNESDAY. WIND WAVES WILL RUN 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
456 
WHUS76 KSEW 130640
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1140 PM PDT TUE JUN 12 2012

PZZ132-131445-
/O.UPG.KSEW.SC.Y.1007.000000T0000Z-120614T1000Z/
/O.NEW.KSEW.GL.W.0050.120613T0640Z-120614T0100Z/
/O.NEW.KSEW.SC.Y.1008.120614T0100Z-120614T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1140 PM PDT TUE JUN 12 2012

...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S.
STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO
3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM PDT
THURSDAY. 

* WIND...WEST 15 TO 30 KNOTS...WITH GUSTS NEAR 35 KNOTS OVER
  MAINLY THE FAR WEST PORTION.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-131445-
/O.UPG.KSEW.SC.Y.1007.000000T0000Z-120614T1000Z/
/O.NEW.KSEW.GL.W.0050.120613T0640Z-120614T0100Z/
/O.NEW.KSEW.SC.Y.1008.120614T0100Z-120614T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1140 PM PDT TUE JUN 12 2012

...GALE WARNING IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE
FUCA UNTIL 6 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM PDT
THURSDAY. 

* WIND...WEST 25 TO 35 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-170-173-176-131445-
/O.NEW.KSEW.SC.Y.1008.120613T0640Z-120614T0100Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1140 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. 

* WIND...NORTHWEST 15 TO 25 KNOTS.

* SEAS...5 TO 7 FEET IN WESTERLY SWELL...EXCEPT BUILDING TO 9 FEET
  FROM CAPE FLATTERY TO POINT GRENVILLE BETWEEN 10 AND 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-131445-
/O.NEW.KSEW.SC.Y.1008.120613T0640Z-120613T1900Z/
PUGET SOUND AND HOOD CANAL-
1140 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT IN EFFECT FOR THE SOUTH PART OF
THE PUGET SOUND AND HOOD CANAL UNTIL NOON PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT WEDNESDAY. 

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL PERSIST
  OVER THE SOUTH PORTION OF THE PUGET SOUND AND HOOD CANAL THROUGH
  WEDNESDAY MORNING. WIND WAVES WILL RUN 1 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-131445-
/O.NEW.KSEW.SC.Y.1008.120613T0640Z-120614T0100Z/
ADMIRALTY INLET-
1140 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADMIRALTY INLET UNTIL 6
PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. 

* WIND AND WAVES...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PERSIST
  THROUGH WEDNESDAY. WIND WAVES WILL RUN 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 9:00 PM PDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 11, 9:00 PM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT MON JUN 11 2012

.SYNOPSIS...A WEAK FRONT OVER THE WASHINGTON COASTAL WATERS WILL
MOVE INLAND OVERNIGHT AND WILL BE FOLLOWED BY AN UPPER LEVEL TROUGH
TUESDAY THROUGH EARLY WEDNESDAY. THESE FEATURES WILL BRING
CLOUDS...COOLER TEMPERATURES...AND SOME LIGHT RAIN TO THE AREA.
ANOTHER UPPER LEVEL TROUGH WILL BRING SHOWERS TO THE AREA WEDNESDAY
NIGHT AND THURSDAY.  HIGH PRESSURE WILL RETURN FRIDAY FOR DRY AND
WARMER WEATHER. UNSETTLED WEATHER WILL LIKELY RETURN TO THE AREA
NEXT WEEKEND.

&&

.SHORT TERM...THE RIDGE OF HIGH PRESSURE ALOFT THAT BROUGHT A VERY
NICE AND WARM DAY TO WESTERN WASHINGTON TODAY HAS SHIFTED EAST OF
THE CASCADES. A WEAK FRONT THAT IS MOVING THROUGH THE COASTAL WATERS
IS BRINGING THICKENING CLOUDS TO THE AREA THIS EVENING AND SOME VERY
LIGHT RAIN IS BEING REPORTED ON THE NORTH COAST AND ALONG THE STRAIT
OF JUAN DE FUCA. THE INITIAL SHOT OF LIGHT RAIN IS FALLING FROM HIGH
BASED CLOUDS...SO LITTLE IN THE WAY OF RAINFALL SHOULD BE EXPECTED
THIS EVENING.

THE 18Z AND RECENTLY RECEIVED 00Z NAM12 SOLUTIONS ARE THE DRIEST OF
THE MODEL RUNS TODAY SHOWING LITTLE MORE THAN A CHANCE OF RAIN OVER
THE INTERIOR LATER TONIGHT THROUGH TUESDAY NIGHT. IN GENERAL...NAM12
TIME HEIGHT PRODUCTS FOR SEATTLE APPEAR TO HAVE THE RIGHT IDEA IN
BRINGING A SHEARED UPPER PORTION OF THE FRONT THROUGH THE AREA THIS
EVENING FOR A FEW SPRINKLES...FOLLOWED BY THICKENING AND LOWERING
CLOUDS CLOUDS AND INCREASING MOISTURE IN ONSHORE FLOW LATE TONIGHT
THROUGH TUESDAY AS THE REMNANTS OF THE LOW LEVEL FRONT GETS LIFTED
BY A PASSING WEAK UPPER LEVEL SHORT WAVE TROUGH NOW CENTERED NEAR
45N 140W. THE 18Z GFS AND 12Z ECMWF SOLUTIONS ARE WETTER AND
MODEL OUTPUT STATISTICS FROM THE GFS AND LAST NIGHTS ECMWF SHOW
RATHER HIGH POPS FOR THE AREA. CURRENT FORECASTS ARE GENERALLY A
COMPROMISE BETWEEN THE VARIOUS SOLUTIONS. THE NAM MOS IS WARM IN THE
INTERIOR FOR TUESDAY GIVING 70 TO SEATTLE WHILE THE RAW WRFGFS
SOLUTIONS FAVOR LOWER 60S. AGAIN...CURRENT FORECASTS ARE A
COMPROMISE.

ONSHORE FLOW WILL KEEP A COOL AND MOIST MARINE AIR MASS OVER THE
AREA TUESDAY NIGHT INTO WEDNESDAY. THERE WILL STILL BE A CHANCE OF
SHOWERS ALONG WITH A POSSIBLE PUGET SOUND CONVERGENCE ZONE. IF THE
CONVERGENCE ZONE FORMS...PRECIPITATION AMOUNTS MAY BE ENHANCED IN
THE FAVORED SNOHOMISH/KING COUNTY AREAS. HIGH TEMPERATURES ON
WEDNESDAY WILL LIKELY COOL FURTHER WITH HIGHS IN THE UPPER 50S COAST
AND LOWER TO MID 60S INLAND.

ANOTHER UPPER TROUGH WILL SKIRT BY THE AREA MAINLY TO THE NORTH ON
THURSDAY. MODELS HAVE NOT BEEN VERY CONSISTENT WITH DEPTH OF THIS
TROUGH MAKING IT DIFFICULT TO TELL IF SHOWERS WILL MAKE IT INTO
WESTERN WASHINGTON. THE 12Z ECMWF IS MOSTLY DRY AND THE GFS/NAM
BOTH HAVE SOME SPOTTY QPF. SOME PREVIOUS RUNS HAD MORE QPF THAN
CURRENTLY SHOWN BY MODELS. LOW POPS ARE IN THE FORECAST FOR A CHANCE
OF SHOWERS. ONSHORE FLOW WILL CONTINUE WITH HIGH TEMPERATURES STILL
STUCK IN THE 60S. ALBRECHT/MERCER

.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...MODELS
GENERALLY AGREE ON BRIEF RIDGING BY FRIDAY WITH A PERIOD OF DRY AND
WARMER WEATHER. DECIDED TO PULL POPS AND BUMP HIGHS UP CLOSER TO
AVERAGE IN THE LOWER 70S. DRY WEATHER WILL LIKELY PERSIST INTO
FRIDAY NIGHT THEN A CHANGE IN THE PATTERN IS POSSIBLE.

THE GFS/ECMWF CONTINUE TO VARY FROM RUN TO RUN BEYOND FRIDAY. THE
GFS INDICATES A PARTIALLY DRY WEEKEND WITH A TROUGH POSSIBLY
BRINGING SOME SHOWERS BY SUNDAY. A MORE VIGOROUS TROUGH IS SHOWN BY
THE ECMWF WHICH COULD RESULT IN SHOWERS MUCH OF THE WEEKEND. DECIDED
TO KEEP THE BROAD BRUSH CHANCE OF SHOWERS FOR NOW.  MERCER

&&

.AVIATION...A WEAK UPPER TROF OFFSHORE WILL MOVE OVER WRN WA
OVERNIGHT. CONTINUED WLY FLOW ALOFT AND WEAK LOW LEVEL ONSHORE FLOW.

THERE WERE AREAS OF -RA OVER THE NW PART OF THE FORECAST AREA AT
THIS TIME. ALSO...VFR CONDITIONS PREVAILED WITH CIGS RUNNING AT OR
ABOVE 9K FT. EXPECT CIGS TO GRADUALLY LOWER TONIGHT. BY 1200 UTC...
CIGS SHOULD BE MAINLY IN THE 1-3K FT RANGE OVER THE COAST /ALONG
WITH AREAS OF VSBYS OF 3-5SM/ AND IN THE 4-6K FT RANGE OVER THE
INTERIOR. -RA OR -DZ WILL ALSO BECOME MORE WIDESPREAD OVERNIGHT.

KSEA...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. MVFR CIGS
/2-3K FT/ WILL LIKELY HOLD OFF UNTIL AFTER 1200 UTC. WINDS WILL
REMAIN LIGHT TONIGHT.

&&

.MARINE...A 1020 MB HIGH ON THE WASHINGTON COAST WILL DISSIPATE
OVERNIGHT... ALLOWING A WEAK COLD FRONT TO APPROACH FROM THE W. THIS
FRONT WILL FALL APART AS IT MOVES ONSHORE TUE. ONSHORE FLOW WILL
STRENGTHEN TUE AND PERSIST THROUGH WED DUE TO BUILDING HIGH PRES
OFFSHORE. ONSHORE FLOW WILL WEAKEN ON THU.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 11 PM PDT TONIGHT FOR THE
      CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:26 PM PDTSmall Craft AdvisorySEW5 hr

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.